The proof of the Gibbard–Satterthwaite theorem revisited
Lars-Gunnar Svensson and
Alexander Reffgen
Journal of Mathematical Economics, 2014, vol. 55, issue C, 11-14
Abstract:
This paper provides three short proofs of the classical Gibbard–Satterthwaite theorem. The theorem is first proved in the case with only two voters. The general case follows then from an induction argument over the number of voters. The proof of the theorem is further simplified when the voting rule is neutral. The simple arguments in the proofs may be especially useful in classroom situations.
Keywords: Voting; Strategy-proofness; Gibbard–Satterthwaite theorem; Induction (search for similar items in EconPapers)
Date: 2014
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (6)
Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0304406814001177
Full text for ScienceDirect subscribers only
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:eee:mateco:v:55:y:2014:i:c:p:11-14
DOI: 10.1016/j.jmateco.2014.09.007
Access Statistics for this article
Journal of Mathematical Economics is currently edited by Atsushi (A.) Kajii
More articles in Journal of Mathematical Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().